How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr B Your Own Question
Dr B
Dr B, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1129
Experience:  DVM
27344366
Type Your Dog Veterinary Question Here...
Dr B is online now
A new question is answered every 9 seconds

My dog was treated with easOtic in both ears. She was only sratching one e

Customer Question

my dog was treated with easOtic for infecteions in both ears. She was only sratching one ear when we brought her in. But the vet said both ears needed to be treated. Now my dog is totally deaf? I not sure what to do? lawyer up agaist my vet? or the manufactor of the drug? I dont care about the money but i thinkif we were told our dog might go deaf? we would have asked about other medications. I just feel if this was my son i would be acting in his justice. my dog has been with us for 10 years and now cant even go outside with no hearing? crazy? any suggestions on what path i might take?
Thank you
Shawn
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr B replied 1 year ago.
HI, this is DR J and I would be happy to help you though you probably will not like what I have to inform you of. Nearly every dog ear medication has a medication in it that has the potential to cause deafness. Here is the catch though.....problem is it is super rare.....like I have practiced 25 years and have seen less than 5 cases out of thousands of animals I have treated. And there is another problem: the drug that has the potential to do this is a great drug which is why it is put into the medication.Where am I going with this? Well, the truth is the rate at which this happens is so incredibly rare that it would be like giving a dog a penicillin shot and then getting upset because it had a reaction.But here is the good news: some of the dogs will get some of their hearing back and I certainly hope your dog does.I will also add this: most of the dogs that get this hearing loss are older dogs and we believe that this is due to the fact that older dogs are already naturally losing their hearing but still have enough of it that owners don't notice. And then we think this drug gives them a push towards complete deafness.So, no I think it would be a waste of your time to get a lawyer for this because this will not likely be viewed as negligence but rather as a possible side effect of ear treatment.I hope this makes sense and helps you in some way. I hope your dog gets some of his hearing back.Most Sincerely, DRJ
Expert:  Dr B replied 1 year ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

DrJ

Related Dog Veterinary Questions